Is it normal with OCD to have thoughts of a significant other "cheating" on you? I have this thought of him being unfaithful with one of my friends, but I'm pretty sure that it's just an obsessive thought from OCD. I haven't been diagnosed professionally, but was wondering if maybe this sort of "worrying" comes from the disorder. I know he would never to anything to hurt me, and believe me I wouldn't either. I even went through a stage where I was scared about cheating on him. It's just that this has really got me upset all day for no good reason. Is there any suggestions on what I should do? I'm going to see a therapist or phsychiatrist when I get back home, but just wanted to know if this is normal. Thanks.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.